The warning, the most serious type the U.S. Food and Drug Administration issues, underscores risks of abnormalities in the eye, vision loss and skin discoloration, all of which may become permanent, the FDA said in a statement today. The revised label comes after the risks were flagged by the FDA in April.
On October 31, 2013, the U.S. Food and Drug Administration (FDA) approved changes to the drug label of the anti-seizure drug Potiga (ezogabine), underscoring risks of abnormalities to the retina in the eye, potential vision loss, and skin discoloration, all of which may become permanent. The revised label includes a new boxed warning, the most serious type of warning FDA gives, because of the risk of abnormalities to the retina, a part of the eye that is needed for vision. We advise that Potiga use be limited to patients who have not responded adequately to several alternative therapies to decrease the frequency of seizures, or epilepsy, and for whom the benefits of treatment outweigh the risks.